Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 12, NWS Hastings, NE

May 9, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at May 9, 2008, 2:08 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 10, 2008, 3:46 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 9, 2008, 2:08 PM CDT (19:08 UTC)
In effect from
May 10, 2008, 3:46 AM CDT
Expired
May 11, 2008, 4:00 AM CDT
In force
24 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 091908
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
208 PM CDT FRI MAY 9 2008

NEZ039-046-060-061-072>074-082-083-100300-
/O.NEW.KGID.WI.Y.0012.080510T2100Z-080511T0500Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
208 PM CDT FRI MAY 9 2008

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT CDT
SATURDAY NIGHT. 

STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF LOW
PRESSURE SET TO MOVE NEAR THE AREA SATURDAY. WINDS SPEEDS WILL
RAMP UP DURING THE MID TO LATE AFTERNOON HOURS...AND CONTINUE WELL
INTO THE EVENING. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO
45 MPH WILL BE COMMON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
7 follow-up statements
000 
WWUS73 KGID 100224
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT FRI MAY 9 2008

NEZ039-046-060-061-072>074-082-083-101030-
/O.CON.KGID.WI.Y.0012.080510T2100Z-080511T0500Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
924 PM CDT FRI MAY 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
CDT SATURDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
CDT SATURDAY NIGHT. 

STRONG NORTHWEST WINDS WILL DEVELOP AS A STRONG LOW PRESSURE AREA
MOVES ACROSS THE AREA SATURDAY. WINDS SPEEDS WILL RAMP UP DURING
THE MID TO LATE AFTERNOON HOURS...AND CONTINUE THROUGH THE
EVENING. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
EDDY
000 
WWUS73 KGID 100846
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
346 AM CDT SAT MAY 10 2008

KSZ005-017-NEZ084-101700-
/O.EXB.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/
PHILLIPS-ROOKS-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
FRANKLIN
346 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT. 

STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES
ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY
AFTERNOON...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS
OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
101700-
/O.EXB.KGID.WI.Y.0012.080510T1900Z-080511T0500Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
346 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES
ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY TO
MID TO AFTERNOON HOURS...AND CONTINUE THROUGH THE EVENING.
SUSTAINED WIND SPEEDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH
ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NEZ039-046-060-061-072>074-082-083-101700-
/O.EXT.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/
VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...KEARNEY...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
346 AM CDT SAT MAY 10 2008

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT
CDT TONIGHT. 

STRONG NORTHWEST WINDS WILL DEVELOP TODAY AS A COLD FRONT MOVES
ACROSS THE AREA. WINDS SPEEDS WILL INCREASE DURING THE EARLY
AFTERNOON...AND CONTINUE THROUGH THE EVENING. SUSTAINED WIND
SPEEDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 101643
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1143 AM CDT SAT MAY 10 2008

KSZ005-017-NEZ039-046-060-061-072>074-082>084-102300-
/O.CON.KGID.WI.Y.0012.080510T1700Z-080511T0500Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
1143 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

NORTHWEST WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH WILL OVERSPREAD
THE AREA BY MID AFTERNOON TODAY. THE STRONGEST WINDS WILL OCCUR
BETWEEN 2 PM AND 8 PM...WHEN GUSTS OVER 50 MPH ARE POSSIBLE.

THE WINDS WILL NOT DIE DOWN UNTIL VERY LATE IN THE EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
102300-
/O.CON.KGID.WI.Y.0012.080510T1900Z-080511T0500Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
1143 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

NORTHWEST WINDS WILL OVERSPREAD THE AREA AND INCREASE IN SPEED
SIGNIFICANTLY BY LATE AFTERNOON. SOME OF STRONGEST WINDS WILL OCCUR
BETWEEN 4 PM AND 10 PM. EXPECT SUSTAINED WINDS NEAR 30 MPH...WITH
GUSTS TO 50 MPH POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 101940
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
240 PM CDT SAT MAY 10 2008

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
110030-
/O.EXT.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
240 PM CDT SAT MAY 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BY EVENING WITH
SUSTAINED WIND SPEEDS OF 30 MPH EXPECTED...AND GUSTS OF 45 TO 50
MPH LIKELY. THESE STRONG WINDS WILL LAST THROUGH THE EVENING AND
INTO THE OVERNIGHT HOURS...BEFORE DROPPING OFF LATE TONIGHT.

USE EXTRA CAUTION IF YOU DRIVING TONIGHT AS YOU ENCOUNTER THESE
CONDITIONS. 

$$

KSZ005-017-NEZ039-046-060-061-072>074-082>084-110030-
/O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
240 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
THROUGH THE EVENING HOURS ACROSS THE AREA. WIND GUSTS OVER 50 MPH
ARE POSSIBLE IN SOME SPOTS. 

THE WINDS WILL LET UP LATE IN THE EVENING...AND DROP BELOW
ADVISORY CRITERIA AROUND MIDNIGHT. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 110025 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT SAT MAY 10 2008

KSZ005-017-NEZ039-046-060-061-072>074-082>084-110500-
/O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
725 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

LOOK FOR NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 45 MPH
TO CONTINUE THROUGH THE EVENING HOURS ACROSS THE AREA. WIND GUSTS
OVER 50 MPH ARE POSSIBLE IN SOME SPOTS.

THE WINDS WILL BEGIN TO LET UP LATE IN THE EVENING...AND DROP
BELOW ADVISORY CRITERIA AROUND MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
110500-
/O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
725 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... 

EXPECT STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO
50 MPH. THESE STRONG WINDS WILL LAST THROUGH THE EVENING AND INTO
THE OVERNIGHT HOURS...BEFORE DROPPING OFF LATE TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WESELY
000 
WWUS73 KGID 110449
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1149 PM CDT SAT MAY 10 2008

KSZ005-017-NEZ039-046-060-061-072>074-082>084-110600-
/O.EXP.KGID.WI.Y.0012.000000T0000Z-080511T0500Z/
PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...
MINDEN...BEAVER CITY...ALMA...FRANKLIN
1149 PM CDT SAT MAY 10 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT. STRONG
NORTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT WILL BE BELOW
ADVISORY CRITERIA. 

$$

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
110900-
/O.CON.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
1149 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

EXPECT STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO
50 MPH DURING THE OVERNIGHT HOURS BEFORE SUBSIDING BY 4 AM. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 110852
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
352 AM CDT SUN MAY 11 2008

KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087-
111000-
/O.EXP.KGID.WI.Y.0012.000000T0000Z-080511T0900Z/
SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY...
OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
352 AM CDT SUN MAY 11 2008

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. 


$$

HEINLEIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 9, 12:56 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 9, 12:56 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1256 PM CDT FRI MAY 9 2008

.AVIATION...18Z TAF. KGRI FORECAST AREA WILL STRUGGLE TO RID THE
LOW CLOUDS THIS AFTERNOON...KEEPING MVFR CIGS IN PLACE INTO LATE
AFTERNOON BEFORE CIGS SHOULD LIFT/BREAK SOME. EVENTUALLY...RAIN
AND THUNDERSTORMS COMES INTO PLAY LATE TONIGHT AND SATURDAY
MORNING WITH STRONG WAVE MOVING THROUGH. EXPECTED WIDESPREAD
SHOWERS...CENTERED ON ABOUT 12Z SATURDAY WITH MVFR CIGS/VSBYS
LIKELY. EXPECT A SHARP TURN IN WINDS TO OCCUR JUST AFTER THE
FORECAST PERIOD ENDS.

&&

.PREV DISCUSSION... /ISSUED 616 AM CDT FRI MAY 9 2008/

AVIATION...12Z TAF. STRATUS CONTINUES TO NOSE SOUTHEAST INTO
NEBRASKA THIS MORNING. VFR TO MVFR CONDITIONS WILL BE COMMON
THROUGH THE DURATION OF THE TAF. PATCHY FOG MAY REDUCE
VISIBILITIES FOR A COUPLE OF HOURS THIS MORNING. THE NEXT CHANCE
FOR RAIN SHOWERS ARRIVES TONIGHT AS AN UPPER LOW AND COLD FRONT
APPROACH.

PREV DISCUSSION... /ISSUED 329 AM CDT FRI MAY 9 2008/

DISCUSSION...MAIN PROBLEM WILL BE THE CHANCES OF SHOWERS AND
THUNDERSTORMS TONIGHT AND SATURDAY.

EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWED SEVERAL WAVES
MOVING ACROSS THE REGION.  THE LEAD WAVE WAS HELPING PUSH A LARGE
AREA OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN KANSAS AND
SOUTHEAST NEBRASKA EARLY THIS MORNING...WHILE A WEAKER WAVE IN NORTH
CENTRAL NEBRASKA WAS AIDING THE DEVELOPMENT OF A FEW SHOWERS IN
PORTIONS OF CENTRAL AND NORTHERN NEBRASKA.  ON THEIR CURRENT
PACE...BOTH SYSTEMS SHOULD MOVE EAST OF THE CWFA THIS
MORNING...LEAVING A MAINLY DRY DAY ACROSS THE AREA ONCE THEY PASS.
WILL WATCH RADAR TRENDS FOR LAST MINUTE ADJUSTMENTS AND MAY NEED
TO LINGER A SMALL POP IN THE FAR EAST THIS MORNING...BUT WILL
QUICKLY TREND TOWARDS DRY. HAVE ALSO ADDED PATCHY FOG FOR THE
MORNING WITH LOW TEMPERATURE/DEWPOINT SPREADS ACROSS THE
AREA...AND SOME SPOTS ALREADY REPORTING 4-5SM IN BR.

CLOUD COVER TODAY WILL BE TRICKY WITH 11-3.9 MICRON SATELLITE
IMAGERY SHOWING A LARGE AREA OF LOW CLOUDS FROM NORTHERN NEBRASKA
INTO SOUTH DAKOTA MOVING SOUTHEAST TOWARDS THE WFO GID CWFA.  THE
00Z GFS SUGGESTS THAT MOST OF THIS CLOUD COVER WILL ONLY IMPACT
NORTH AND EAST PORTIONS OF THE AREA...WHILE THE 12Z NAM/WRF SUGGESTS
A MORE SOUTHERLY PROGRESSION...WITH H85 MOISTURE CONTINUING ACROSS
PORTIONS OF THE CWFA THROUGH THE AFTERNOON.  HAVE OPTED TO GO WITH A
CAUTIOUS APPROACH AND SUGGEST PARTLY TO MOSTLY CLOUDY SKIES
THROUGH THE DAY. WHEN IT COMES TO TEMPERATURES... HAVE GONE FOR
HIGHS TODAY MAINLY IN THE 60S WITH THE LOWER VALUES IN THE NORTH
AND THEN TRENDING WARMER IN THE SOUTH.

THE NEXT SHORTWAVE IS EXPECTED TO APPROACH THE REGION TONIGHT AHEAD
OF THE LARGER UPPER TROUGH WHICH IS EXPECTED TO SWING THROUGH THE
REGION ON SATURDAY.  AHEAD OF THESE...H85 WARM AIR ADVECTION
INCREASES TONIGHT WITH GOOD UPGLIDE SHOWN ON THE 300K ISENTROPIC
SURFACE. THE STRONGER LIFT ACROSS THE CWFA AND LOWER CONDENSATION
PRESSURE DEFICITS ARE FORECAST TO BE LOCATED IN THE NORTH AND WEST
PORTIONS OF THE FORECAST AREA...SO HAVE GONE WITH THE HIGHER POPS
IN THAT REGION. MUCAPE VALUES OF 500-1000 J/KG THIS EVENING
SUGGEST SOME THREAT OF THUNDERSTORMS...HOWEVER VALUES DECREASE
QUICKLY OVERNIGHT...SO HAVE TRENDED TOWARDS A MORE ISOLATED
THUNDERSTORM CHANCE AFTER 06Z SATURDAY.

ISENTROPIC LIFT CONTINUES INTO SATURDAY MORNING AHEAD OF THE MAIN
UPPER TROUGH WHICH BOTH THE 00Z NAM/WRF AND GFS AGREE WILL MOVE
ACROSS SATURDAY AFTERNOON/EARLY SATURDAY EVENING.  THE PASSAGE OF
THE UPPER SYSTEM WILL ALSO BRING A COLD FRONT THROUGH THE AREA WITH
MUCAPE VALUES OF AROUND 500 J/KG ALONG THE BOUNDARY.  HAVE INCREASED
POPS ON SATURDAY AND WILL ALSO KEEP A MENTION OF THUNDERSTORMS
WITH AT LEAST SOME INSTABILITY EXPECTED THROUGH THE DAY. WILL DRY
IT OUT EARLY SATURDAY EVENING....THOUGH CLOUDS MAY LINGER
ESPECIALLY IN THE EAST AND NORTH AS COLD AIR CONTINUES TO MOVE IN
BEHIND THE SYSTEM. TEMPERATURES SATURDAY NIGHT/SUNDAY MORNING WILL
HAVE TO BE WATCHED SINCE SOME SPOTS COULD AGAIN FALL TO NEAR
FREEZING...THOUGH FOR NOW WILL GENERALLY GO WITH MID 30S TO AROUND
40.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 9, 5:01 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
501 AM CDT FRI MAY 9 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
501 AM CDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY...AND THEN ANOTHER
CHANCE EXISTS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.